It is currently Wed Aug 23, 2017 6:21 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Tue Jun 16, 2009 2:07 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jun 16, 2009 1:20 am
Posts: 11
I'm new here so it may be possible that this question has already been addressed.

When I was first put on Suboxone my dose was no more than 8 mgs. The nurse practitioner, (got to see the actual doctor once and for just a few minutes), told me that, because of the built-in narcotic antagonist, if I took more than this dose I would experience withdrawal. She then went on to tell me that she had one patient who tried to commit suicide on Suboxone and ended up in the ER in violent withdrawal.

I read here that some are started on 24 mgs and one person here was put on 40 mgs.

It isn't absolutely crucial that my question get answered. I mostly want to familiarize myself with how Suboxone works.

Thanks,
Calliope


Top
 Profile  
 
 Post subject:
PostPosted: Tue Jun 16, 2009 11:12 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
What is up with doctors and nurses spreading the misinformation?

You will not experience withdrawal if you take more than your prescribed dose.

Suboxone can cause precipitated withdrawals if it is taken too soon after taking other opiates. Like if you do your induction before you're in mild to moderate withdrawals, or if your opiate tolerance is too high at the time of induction.

At very high doses Suboxone might make you feel sick because at those doses it acts as a pure antagonist.

If you are already on 8mgs you won't get much more benefit from taking more. Suboxone has a ceiling effect: 2mgs of Sub is equal to about 30mgs of morphine, and so is 4mgs of Sub and 8mgs of Sub.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject: *blush*
PostPosted: Sat May 15, 2010 1:00 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Thu May 13, 2010 3:58 am
Posts: 38
oh man... I feel like such a fool. I really thought Naloxone did the magic trick. Therefore, the big surprise - how come a substance with the half like of 1.5 hrs is still effective after 2 days? Yup. You can never know too much. But my Sub doc told me the same thing - that the antagonist was to blame! In fact, I called him today. He is positive upping the dose from 8 to 16 will work. Oh, and did I tell you - he gave me 4 pills at once at induction, told to take them in 15 mins intervals... when it takes a ful 90 just for the first one to hit the spot. Nice. And there I went here and said some stupid things, too.. well, anyway...
Question.
How exactly does it turn into pure antagonist at hight doses? I mean, does the excess opiates just "float" there with nowhere to land since all the receptors had already been occupied, or does it strip or block them some more? Something I've noticed, too - last night when it was time to dose I felt great. I mean, better than I can remember in the last seven years - even when I was high, I stilll had some discomfort and pain from chronic wounds and flushes because of my funky blood pressure. Now it's like i've been born again, even able to sleep laying down!! (which I know people with damaged heart valves can rarely do). Oh my gawd, to be able to curl up in a fetal position for the firt time in forever - i mean, this is the real high :) But, after I took the next 8 mgs, I felt worse. Not a lot worse, but still - sweating, sneazing and anxiety came back, one minute I'm freezing, the other soaking wet, well you know the deal. Was it the mentioned antagonist effect from a higher dose, or maybe some residual flukes of my circulatory system (I know heroin causes major vasoconstriction, so maybe it has something to do w/ my blood pressure straightening itself out). Any thoughts, similar experiiences, etc.?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group